MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 52/60; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 52/60; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74122160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, after a bhr-tha revision surgery had been performed on (b)(6) 2009, the patient experienced a significant acetabular osteolysis and modest femoral osteolysis in likely alval lesion (aseptic lymphocyte-dominant vasculitis associated lesion), without mobilization of the components.This adverse event was addressed by a second revision surgery on (b)(6) 2021 to explant the acetabular cup hap size 52/60 and bhr modular head 52mm.The synergy system was retained and the system was converted to thr with competitor's cup dual mobility liner and ceramic head.It is unknown current health status of patient.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed on the patients right hip.As of today, the implanted devices, all of which were used in treatment, and additional information has been requested for this complaint but has not become available.A review of the historical complaints data for the cup and head was performed.Using batch numbers to evaluate patterns of repeated failures or defects over the lifetime of the product.No other similar complaints were identified for the cup or head.A search was also performed using part numbers, the reported failure modes and description summary to evaluate patterns of repeated failures or defects in a timeframe of 12 months prior to the date in which the incident was reported.Other similar complaints were identified for the cup.This will continue to be monitored.No other similar complaints have been identified for the head.All the released devices involved met manufacturing specifications at the time of production.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed for the cup and head.No additional risks were identified as result of the reported event and no further actions are required at this time.The available clinical information was reviewed, based on the reported symptoms it cannot be concluded that the events/clinical reactions (significant acetabular osteolysis and modest femoral osteolysis in likely alval lesion) were associated with a mal-performance of the implant.The patient impact cannot be determined at this time.Without additional information we cannot further investigate or confirm the reported complaint.The investigation remains inconclusive, and a definitive root cause cannot be determined.Additionally, specific factors known to contribute to the alleged fault cannot be provided due to the insufficient information.If the products or additional information become available in the future, this case will be reopened.Based on this investigation, the need for corrective or preventative action is not indicated.

Brand Name
ACETABULAR CUP HAP SIZE 52/60
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13280318
Report Number3005975929-2022-00018
Device Sequence Number4964284
Product Code NXT
UDI-Device Identifier03596010552327
UDI-Public03596010552327
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Model Number74122160
Device Catalogue Number74122160
Device Lot Number07JW13987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date03/21/2022
Date Device Manufactured09/30/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age85 YR
Patient SexUnknown